Nebraska, 2005

Flash Flooding in Nebraska, June 13, 2005

June 13, 2005 · NWS LBF · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 13, 1:35 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 13, 1:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT MON JUN 13 2005

...FORECAST CHALLENGE IS PRECIP CHANCES OVER THE NEXT 12
HOURS...THEN TEMPERATURES FOR THE REMAINDER OF THE FORECAST...

.DISCUSSION...
MAIN FORECAST CONCERN IN THE NEAR PERIODS IS PRECIPITATION AND WIND
POTENTIAL...IN THE FIRST PERIOD. WINDS ARE GUSTY THIS AFTERNOON
ACROSS THE WRN FA WITH GUSTS TO 34 KTS AT OGA AND GUSTS TO 43 KTS AT
IML (18Z OBS). FURTHER EAST...WINDS HAVE NOT BEEN QUITE AS STRONG.
AT LBF GUSTS TO 28 KTS OCCURRED AT 18Z. GREATEST PRESSURE RISES WILL
SHIFT INTO NRN NEBR LATE THIS AFTERNOON AND INTO NERN NEBR EARLY
THIS EVENING...HOWEVER SHOWERS SHOULD TAKE SOME OF THE MOMENTUM OUT
OF THE WIND. CURRENT THOUGHTS IS TO KEEP THE WIND ADVISORY UNTIL 6
PM CDT AND LET IT DIE AS IS. SECOND DILEMMA IS PRECIPITATION ACROSS
ERN CHERRY...KEYA PAHA...NORTHERN BROWN AND NORTHERN ROCK COUNTY.
ONE TO 2 INCHES OF RAIN HAS FALLEN IN THESE AREAS AND ANOTHER 1 TO 2
INCHES IS POSSIBLE AT LEAST THROUGH MID EVENING. ISSUED A SMALL
STREAM ADVZY AS THE PRECIP RATES PER HOUR HAVENT BEEN REAL HEAVY (ON
THE ORDER OF A QUARTER TO HALF AN INCH PER HOUR). ALSO SOUTH OF
HIGHWAY 20...SOILS ARE REAL SANDY AND WE CAN HANDLE MUCH MORE
RAINFALL.

TURNING TO THE BIGGER PICTURE...WV IMAGERY AS WELL AS VIS
SATELLITE...INDICATING CENTER OF CIRCULATION OVER SRN HOLT COUNTY AS
OF 2 PM CDT (19Z). LOCATION OF THIS FEATURE AND ITS EWD
MOVEMENT...SHOULD KEEP THE SEVERE THREAT JUST OFF TO THE EAST THIS
EVENING. LIFT SEEMS TO CEASE ACROSS THE NERN ZONES OVERNIGHT AND
WILL TAPER POPS OFF TO NIL ACCORDINGLY. BASED ON ONGOING PRECIP AND
LOW TRACK...TENDED TO FAVOR THE NAM MODEL THIS AM AND UTILIZED THE
310 K ISENTROPIC SURFACE FOR THE PRECIP FORECAST THIS EVENING. AT
LEAST THROUGH MID EVENING...THE POTENTIAL FOR DECENT PRECIP EXISTS
EAST OF A LINE FROM VTN TO BBW.

AFTER TONIGHT...DRY FCST IS IN ORDER AS RIDGING COMMENCES AND TEMPS
WARM INTO MIDWEEK. ONLY CHANCE OF PRECIP IS WEDNESDAY NIGHT AS SOME
ACTIVITY MAY MOVE EWD ACROSS THE PLAINS OF CO INTO SWRN NEBR. NAM
AND GFS HAVE BEEN CONSISTENT IN ADVERTISING A RIDGE RUNNER FOR THE
PAST COUPLE OF DAYS.

AFTER THURSDAY...RIDGING CONTINUES INTO THE CENTRAL PLAINS WITH
STRONG LL WARM AIR ADVECTION COMMENCING. GUIDANCE TEMPS...ESPECIALLY
TOWARD SUNDAY AND MONDAY ARE FAVORING CLIMO. WITH THE OVERALL
PATTERN...GAVE HIGHS A 5 TO 10 DEGREE BOOST OVER CLIMO FOR THE
WEEKEND. GIVEN THE UPPER PATTERN EXPECTED FOR FRIDAY THROUGH
MONDAY...DRY FCST CONTINUED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SMALL STREAM FLOOD ADVISORY FOR
ZONES NEZ005>009 UNTIL 8 PM CDT.

&&

CLB
Hazardous weather outlook, Jun 13, 1:50 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT MON JUN 13 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-141030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
250 PM CDT MON JUN 13 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT FOR THE WEST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH NORTHEAST NEBRASKA
THROUGH MIDNIGHT CDT. THE TIGHT PRESSURE GRADIENT ACROSS THE WEST
WILL GRADUALLY WEAKEN AS THE LOW PULLS NORTHEAST. THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH MIDNIGHT EAST OF A
LINE FROM NAPER IN BOYD COUNTY...TO PAGE IN HOLT COUNTY. AFTER
MIDNIGHT THE THREAT FOR ADDITIONAL THUNDERSTORM DEVELOP WILL DECREASE
AS THE SYSTEM MOVES NORTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT WEDNESDAY NIGHT
AS THE UPPER RIDGE BUILDS EAST. THEN DRY CONDITIONS AND WARMER
TEMPERATURES ARE ANTICIPATED INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE FAR NORTHEAST THIS
EVENING.

KECK

The radar

The North Platte radar (KLNX), 79 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Brown

When
June 13, 3:00 PM CST to 4:30 PM CST
Where
Brown County, Northeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
42.467, -99.900

In the northwest portion of Brown County, two to four inches of heavy rainfall caused water to flow over several roadways between Johnstown and the Niobrara River.

Flash Flood, Keya Paha

When
June 13, 3:00 PM CST to 4:30 PM CST
Where
Keya Paha County, Southwest Portion
Reported by
LAW ENFORCEMENT
Coordinates
42.850, -99.667

In the southwest portion of Keya Paha County, two to four inches of heavy rainfall caused water to flow over several roadways. The road south of Norden, between Norden and the Niobrara River, was washed out.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453458, 5453459.